Ask a nurse

Do you have a question about cancer? Our Digital Nurse Ellen or one of our specialist nurses will aim to respond within 2 working days.

Return of Myeloma

Jacguile
Posted by

I have been told I might have to go not having Daratumumab, Bortezomib, and Dexamethasone when my myeloma returns. Could you tell me what to expect and the side effects please. In march I finished a 6 month corse of CTDa (Thalidomide omitted from cycle 4).

 The doctor has warned me myeloma could return in approx 6 months time.

Many thanks 

Jackie 

Keith - Macmillan
Posted by

Hi Jacguile,

Thanks for your post. I hope you are finding the support of the online community helpful.

From your e-mail, I take it that you may be offered Daratumumab, Bortezomib, and Dexamethasone when your myeloma returns. Looking at the NICE guidelines may help you understand the reasoning behind this decision.

When you feel worried or unsure about your treatment. We would encourage you to discuss this with your treatment team, so they can explore your options, so you can  make an informed choice.

 

Your consultant would be the best person place in giving their opinion in what to expect in the future. It’s difficult to predict exactly what to expect regarding side effects, as everyone can be affected in different ways. In saying that your treatment team will manage any problems you may have and try to prevent side effects as much as they can.

With good communication between yourself and your treatment team this may lessen any potential problems you may have during your treatment.

The following information from Managing Myeloma may be helpful in understanding these drugs and their potential side effects.

 

 

If you think it would help why not give us a call.

 

If you have any further questions, you can get in touch via email.

You can call us free from landlines and from most mobile phone networks* on 0808 808 00 00 Monday to Friday 9am – 8pm

 

Keith McDonald

Cancer Information Nurse Specialist